MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL TRYPTICASE SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Model Number 221283
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd bbl¿ trypticase¿ soy agar (soybean-casein digest agar) foreign matter was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-03-05.H6: investigation summary: during manufacturing of material 221283, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 0356069 was satisfactory at time of release and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include bioburden testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.All bioburden testing performed on this batch was satisfactory per bd internal procedures.Affected product does not have any sterility claims; the product is tested for bioburden prior to release to ensure that it conforms to typical levels.However, this does not ensure that the end-user will not receive a contaminated plate.The complaint history was reviewed, and no other complaints have been taken on batch 0356069 for contamination.Retention samples from batch 0356069 were not available for inspection.Two plates from batch 0356069 were returned as loose, parafilmed plates wrapped in bubble wrap in a plastic bag and shipped in a fedex mailer envelope (time stamp 1323).Both plates did not appear to be used and had surface bacterial colonies on each.Plates were submitted to the id lab and microbacterium phyllosphaerae was identified.One photo also was received for investigation.The photo shows the top of an unopened sleeve from batch 0356069 with a bacterial colony visible on the top plate (time stamp 1323).This complaint can be confirmed for contamination.Bd will continue to trend complaints for contamination.A trend has not been identified for this batch, therefore, no corrective actions are planned.

Brand Name
BD BBL TRYPTICASE SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR)
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
MDR Report Key11490581
Report Number1119779-2021-00487
Device Sequence Number2856359
Product Code JSG
UDI-Device Identifier10382902212833
UDI-Public10382902212833
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/14/2021
Device Model Number221283
Device Catalogue Number221283
Device Lot Number0356069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2021
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1